Missouri, 2005

Damaging Wind in Missouri, June 27, 2005

June 27, 2005 · NWS LSX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 27, 3:04 PM CST, 4 hours 56 minutes earlier.

Area forecast discussion, Jun 27, 3:04 PM CST, 4 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
404 PM CDT MON JUN 27 2005

.DISCUSSION...
UPR LOW SPINNING ABT INVOF OF THE MO BOOTHEEL AND ASSOCD CD POCKET
ALF IS HELPING IN PRODUCTION OF INSTABILITY AND SCT THUNDERSTORMS
ACRS PTNS OF THE REGION.  GREATEST COVERAGE IS FM JUST WEST OF STL
INTO SC MO.  HAVE RECEIVED A FEW REPORTS OF SMALL HAIL AND GUSTY
WINDS TO 50 MPH WITH THE STRONGEST STORMS. MAIN THREAT HOWEVER WITH
ANY OF THESE STORMS WILL BE LOCALLY HVY RAFL WITH K INDICES IN THE
M30S...PWS AOA 1.25 INCHES...AND VERY SLOW STORM MOTION. MOST
LOCATIONS WELCOME THE RAFL GIVEN DROUGHT CONDS CURRENTLY. GIVEN
TRENDS OF RECENT DAYS THIS ACTIVITY SHUD LAST AT LEAST UNTIL
SUNSET AND THEN IN A DIMINISHING FORM FROM 900 UNTIL 1100 PM.

ATTENTION THEN FOR LATER TNGT TURNS TO THE POTENTIAL FOR ADDTL
STORMS EFFECTING NRN PTNS OF THE AREA.  ORGANIZED CNVCTN IS ALREADY
DEVELOPING OVER IA AND THIS TREND SHUD CONT WITH A LARGE SCALE MCS
GROWING FM SE NEB INTO IA TNGT.  HOW FAR SE THE SRN FRINGE OF THIS
MAY MOVE IS IN QUESTION.  LLJ WILL BE VEERING TO MORE SWLY
OVERNIGHT AND CMF VECTORS SUGGEST SOME SEWD MOTION...THEREFORE
HAVE RETAINED THE POPS IN NE MO/WC IL.

CAVEATS FOR FCST ON TUES WILL BE ANY RESIDUAL BNDRYS FM
AFOREMENTIONED MCS.  IT IS UNCLEAR WHERE THIS WL RESIDE AND MOVE
TMW BUT PRVS CYCLE RUN OF 4KM WRF BROUGHT THE BNDRY INTO PTNS OF
ERN MO.  THIS WUD BE ONLY FOCUS FOR MORE ORGANIZED CNVCTN. OTW THE
UPR LOW TO OUR SOUTH SHUD BECOME A MUCH LESSER PLAYER AS IT MOVES
ENE INTO THE TN/OH VLY RGN AND WKNS.  ANTICIPATE TMPS ON TUES WILL
BE AT LEAST AS WARM AS TDA AND PROBABLY WARMER BUT ALOT MAY HINGE
ON THE AFOREMENTIONED OUTFLOW BNDRY AND RESIDUAL MCS CLDS.

HOT WEATHER EXPERIENCED THE LAST WEEK OR SO LOOKS LIKE IT WILL
REACH ITS PEAK ON WED.  UPR TROF NOW OVR THE NW U.S. WILL MOVE EWD
INTO THE PLAINS AND SET THE STAGE FOR A PATTERN CHANGE.  IN THE
PROCESS SWLY LOWER TROP FLOW AHEAD OF THE TROF AND ASSOCD CDFNT
WILL ADVECT THE WARMEST H85 TEMPS SO FAR THIS YEAR INTO THE REGION
FM THE WEST WITH VALUES APCHG +24 TO +26 BY 00Z THURS.  DP MXG AND
SOME DRIER AIR SUGGESTS HIGHS IN THE 95-100 RANGE PUSHING NEAR 100
IN MANY LCTNS.  FORTUNATELY THE SFC DPTS WILL ONLY FLIRT WITH
U60S/L70S WHICH WILL HELP KP THE HEAT INDEX VALUES IN CHECK.
STILL IN THE STL METRO AREA WHERE THE HIEST AMBIENT TMPS WILL
OCCUR...VALUES WILL BE AOA 105 IN THE AFTERNOON TO EARLY EVENING
PROMPTING A HEAT ADVSRY WITH THIS PCKG.  THE HOT AIR SHUD ALSO
EFFECTIVELY CAP ANY THUNDERSTORMS UNTIL THE FROPA OR POST-FROPA
WED NGT INTO THURS.

AS PRVSLY STATED THE PATTERN WILL CHANGE BY THE LATER HALF OF THE
WEEK WITH HGTS THRU THE CNTRL U.S. SOME 60M LOWER AND A MORE
PRONOUNCED BAND OF MODERATE TO STG WLYS ACRS THE NRN TIER OF THE
U.S..  INTIALLY SOME COOLER AND DRIER AIR WILL ACCOMPANY THE
PATTERN CHANGING URP TROF AND ASSOCD CDFNT FROM FRI INTO SAT.
FROM THE LATER HALF OF THE WEEKEND INTO THE FOURTH OF JULY WE WILL
HAVE TO WATCH WHERE THE RETURN FLOW BCMS FOCUSED ON THE BACKSIDE
OF THE RETREATING HIGH.  TOO EARLY TO PINPOINT NOW BUT MORE WET
AND ACTIVE WX CUD BEGIN TO SET-UP DURING THIS HOLIDAY TIME FRAME.
FOR NOW WILL KP THE FCST DRY AND WATCH HOW THE MODELS BEHAVE.

&&

.PRELIMINARY POINT TEMPS/POPS...
ST LOUIS        75  94  76 100 /  30  30  30  20
QUINCY          71  93  73  97 /  30  30  10  30
COLUMBIA        70  94  72  97 /  30  30  20  30
JEFFERSON CITY  70  95  72  99 /  40  30  20  30
SALEM           70  93  71  96 /  30  30  30  20
FARMINGTON      69  92  72  96 /  30  30  30  20

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY IN EFFECT FROM NOON UNTIL 6 PM CDT WEDNESDAY FOR
      THE FOLLOWING ZONES...ST. CHARLES...ST. LOUIS...AND ST.
      LOUIS CITY.
IL...HEAT ADVISORY IN EFFECT FROM NOON UNTIL 6 PM CDT WEDNESDAY FOR
      THE FOLLOWING ZONES...CALHOUN IL...JERSEY IL...MADISON
      IL...AND ST. CLAIR IL.

&&

GLASS
Hazardous weather outlook, Jun 27, 3:53 PM CST, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
453 PM CDT MON JUN 27 2005

ILZ098>102-MOZ061-063>065-281100-
CALHOUN IL-JEFFERSON-JERSEY IL-MADISON IL-MONROE IL-ST CHARLES-
ST CLAIR IL-ST LOUIS-ST LOUIS CITY-
453 PM CDT MON JUN 27 2005

...HEAT ADVISORY IN EFFECT FOR WEDNESDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ST. LOUIS METROPOLITAN
AREA.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL GRADUALLY DIMINISH DURING THE EVENING
HOURS.  WHILE NO WIDESPREAD OR ORGANIZED SEVERE WEATHER IS
EXPECTED...ONE OR TWO OF THESE STORMS MAY PRODUCE UP TO DIME SIZE
HAIL...WIND GUSTS TO 50 MPH...BRIEF DOWNPOURS AND DANGEROUS CLOUD TO
GROUND.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN ON TUESDAY IN
THE WARM AND UNSTABLE AIRMASS OVER MISSOURI AND ILLINOIS.  THERE IS
A SLIGHT RISK THAT A FEW OF THESE STORMS MAY BE SEVERE...CAPABLE OF
PRODUCING LARGE HAIL AND DAMAGING WINDS.

HEAT INDEX VALUES ARE EXPECTED TO CLIMB INTO THE 105 TO 110 DEGREE
RANGE ON WEDNESDAY AFTERNOON.   IT WILL BE HOTTEST DAY OF THE YEAR SO
FAR WITH ACTUAL HIGH TEMPERATURES CLIMBING TO AROUND 100 DEGREES IN
THE ST. LOUIS METRO AREA.

THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON THURSDAY AS A COLD FRONT
MOVES ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

ILZ058-059-095>097-MOZ018-019-026-027-034>036-041-042-047>052-059-
060-062-281100-
ADAMS IL-AUDRAIN-BOONE-BROWN-CALLAWAY-COLE-FRANKLIN-GASCONADE-
GREENE IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MARION-MONITEAU-MONROE-
MONTGOMERY-OSAGE-PIKE-PIKE IL-RALLS-SHELBY-WARREN-
453 PM CDT MON JUN 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND
NORTHEASTERN MISSOURI AS WELL AS WEST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL GRADUALLY DIMINISH DURING THE EVENING
HOURS.  WHILE NO WIDESPREAD OR ORGANIZED SEVERE WEATHER IS
EXPECTED...ONE OR TWO OF THESE STORMS MAY PRODUCE UP TO DIME SIZE
HAIL...WIND GUSTS TO 50 MPH...BRIEF DOWNPOURS AND DANGEROUS CLOUD TO
GROUND.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE EXPECTED TO MOVE SOUTH OUT OF IOWA INTO THE REGION
ON TUESDAY.  GIVEN THE WARM AND UNSTABLE AIRMASS...A FEW OF THESE
STORMS MAY BE SEVERE...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS.

HEAT INDEX VALUES ARE EXPECTED TO CLIMB INTO THE 100 TO 105 DEGREE
RANGE ON WEDNESDAY AFTERNOON.  IT WILL BE HOTTEST DAY OF THE YEAR SO
FAR WITH ACTUAL HIGH TEMPERATURES IN THE UPPER 90S.

THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON THURSDAY AS A COLD FRONT
MOVES ACROSS THE AREA.

ILZ060-064-065-069-070-074-079-MOZ072>075-084-085-099-281100-
BOND IL-CLINTON IL-CRAWFORD-FAYETTE IL-IRON-MADISON-MARION IL-
MONTGOMERY IL-RANDOLPH IL-REYNOLDS-ST FRANCOIS-STE GENEVIEVE-
WASHINGTON-WASHINGTON IL-
453 PM CDT MON JUN 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MISSOURI
AS WELL AS SOUTH CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL GRADUALLY DIMINISH DURING THE EVENING
HOURS.  WHILE NO WIDESPREAD OR ORGANIZED SEVERE WEATHER IS
EXPECTED...ONE OR TWO OF THESE STORMS MAY PRODUCE UP TO DIME SIZE
HAIL...WIND GUSTS TO 50 MPH...BRIEF DOWNPOURS AND DANGEROUS CLOUD TO
GROUND.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ON TUESDAY IN THE
WARM AND UNSTABLE AIRMASS OVER MISSOURI AND ILLINOIS.  NO WIDESPREAD
OR ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME.

HEAT INDEX VALUES ARE EXPECTED TO CLIMB INTO THE 100 TO 105 DEGREE
RANGE ON WEDNESDAY AFTERNOON.  IT WILL BE HOTTEST DAY OF THE YEAR SO
FAR WITH ACTUAL HIGH TEMPERATURES IN THE MIDDLE 90S.

THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON THURSDAY AND THURSDAY
NIGHT AS A COLD FRONT MOVES ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

BRITT

The radar

The St Louis radar (KLSX), 73 km away, was scanning. The volume nearest the first event began at 01:59 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Gasconade

When
June 27, 8:00 PM CST
Where
Gasconade County, Drake
Measured
55 kt (63 mph) estimated gust
Reported by
NEWSPAPER
Coordinates
38.467, -91.467

Thunderstorm wind gusts destroyed a shed at a farm and downed some trees and power lines along Highway 19 near Drake. Debris from the shed caused minor roof damage to the home.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5451639.